Advertisement

Stability of a Mixed Type Additive, Quadratic, Cubic and Quartic Functional Equation

  • M. Eshaghi-Gordji
  • S. Kaboli-Gharetapeh
  • M.S. Moslehian
  • S. Zolfaghari
Chapter
Part of the Springer Optimization and Its Applications book series (SOIA, volume 35)

Abstract

We find the general solution of the functional equation
$$\begin{array}{l} D_f {\rm{(}}x,y{\rm{)}}\,\,{\rm{: = }}f{\rm{(}}x + {\rm{2}}y{\rm{)}} + f{\rm{(}}x - {\rm{2}}y{\rm{)}} - {\rm{4[}}f{\rm{(}}x + y{\rm{)}} - f{\rm{(}}x - y{\rm{)]}} - f{\rm{(4}}y{\rm{)}} + {\rm{4}}f{\rm{(3}}y{\rm{)}} \\ - {\rm{6}}f{\rm{(2}}y{\rm{)}} + {\rm{4}}f{\rm{(}}y{\rm{)}} + {\rm{6}}f{\rm{(}}x{\rm{) }} = {\rm{ 0}}{\rm{.}} \\ \end{array}$$
in the context of linear spaces. We prove that if a mapping f from a linear space X into a Banach space Y satisfies f(0)=0 and
$$\|D_f(x,y)\|\leq\epsilon \quad (x,y\in X),$$
where ε > 0, then there exist a unique additive mapping \(A:X\to Y,\) a unique quadratic mapping \(Q_1:X\to Y,\) a unique cubic mapping \(C:X\to Y\) and a unique quartic mapping \(Q_2:X\to Y\) such that
$$\|f(x)-A(x)-Q_1(x)-C(x)-Q_2(x)\|\leq\frac{1087 \epsilon}{140}\quad \forall x\in X.$$

Keywords

Banach Space Functional Equation Positive Real Number Real Vector Space Ulam Stability 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    T. Aoki, On the stability of the linear transformationin Banach spaces, J. Math. Soc. Japan 2 (1950) 64–66.MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    C. Baak and M.S. Moslehian, On the stability of orthogonally cubic functional equations, Kyungpook Math. J. 47 (2007), no. 1, 69–76.MATHMathSciNetGoogle Scholar
  3. 3.
    S. Czerwik, On the stability of the quadratic mapping in normed spaces, Abh. Math. Sem. Univ. Hamburg 62 (1992), 59–64.MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    S. Czerwik, Functional Equations and Inequalities in Several Variables, World Scientific, Singapore, 2002.MATHCrossRefGoogle Scholar
  5. 5.
    P.W. Cholewa, Remarks on the stability of functional equations, Aequationes Math. 27 (1984), 76–86.MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    M. Eshaghi Gordji and H. Khodaei, Solution and stability of generalized mixed type cubic, quadratic and additive functional equation in quasi–Banach spaces, Nonlinear Anal 71 (2009), 5629–5643.Google Scholar
  7. 7.
    M. Eshaghi, S. Kaboli and S. Zolfaghari, Stability of a mixed type quadratic, cubic and quartic functional equation, preprint.Google Scholar
  8. 8.
    Z. Gajda, On stability of additive mappings, Int. J. Math. Math.Sci. 14 (1991), 431–434.MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    P. Găvruta, A generalization of the Hyers–Ulam–Rassias stability of approximately additive mappings, J. Math. Anal. Appl. 184 (1994), 431–436.MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    D.H. Hyers, On the stability of the linear functional equation, Proc. Nat. Acad. Sci. U.S.A. 27 (1941), 222–224.CrossRefMathSciNetGoogle Scholar
  11. 11.
    D.H. Hyers, G. Isac and Th.M. Rassias, Stability of Functional Equations in Several Variables, Birkhäuser, Basel, 1998.MATHGoogle Scholar
  12. 12.
    G. Isac and Th. M. Rassias, On the Hyers–Ulam stability of ψ-additive mappings, J. Approx. Theory 72 (1993), 131–137.MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    G. Isac and Th.M. Rassias, Functional inequalities for approximately additive mappings, Stability of mappings of Hyers–Ulam type, 117–125, Hadronic Press Collect. Orig. Artic., Hadronic Press, Palm Harbor, FL, 1994.Google Scholar
  14. 14.
    K.W. Jun and H.M. Kim, The generalized Hyers–Ulam–Rassias stability of a cubic functional equation, J. Math. Anal. Appl. 274 (2002), 267–278.CrossRefMathSciNetGoogle Scholar
  15. 15.
    S.-M. Jung, Stability of the quadratic equation of Pexider type, Abh. Math. Sem. Univ. Hamburg 70 (2000), 175–190.MATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    S.-M. Jung, Hyers–Ulam–Rassias Stability of Functional Equations in Mathematical Analysis, Hadronic Press, Palm Harbor, FL, 2001.MATHGoogle Scholar
  17. 17.
    Pl. Kannappan, Quadratic functional equation and inner product spaces, Results Math. 27 (1995), 368–372.MATHMathSciNetGoogle Scholar
  18. 18.
    M. Mirzavaziri and M.S. Moslehian, A fixed point approach to stability of a quadratic equation, Bull. Braz. Math. Soc. 37 (2006), no. 3, 361–376.MATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    M.S. Moslehian, On the orthogonal stability of the Pexiderized quadratic equation, J. Differ. Equations Appl. 11 (2005), 999–1004.MATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    M.S. Moslehian and Th.M. Rassias, Stability of functional equations in non-Archimedian spaces, Appl. Anal. Disc. Math., 1 (2007), no. 2, 325–334.MATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    A. Najati, On the stability of a quartic functional equation, J. Math. Anal. Appl. 340 (2008), no. 1, 569–574.MATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    K. Nikodem, On some properties of quadratic stochastic processes, Annales Math. Silesianae 3 (15) (1990), 59–69.MathSciNetGoogle Scholar
  23. 23.
    C. Park, On the stability of the orthogonally quartic functional equation Bull. Iranian Math. Soc. 31 (2005), no. 1, 63–70.MATHMathSciNetGoogle Scholar
  24. 24.
    W.-G. Park and J.-H. Bae, On a bi-quadratic functional equation and its stability, Nonlinear Anal. 62 (2005), no. 4, 643–654.MATHCrossRefMathSciNetGoogle Scholar
  25. 25.
    Th.M. Rassias, On the stability of the linear mapping in Banach spaces, Proc. Amer. Math. Soc. 72 (1978), 297–300.MATHMathSciNetGoogle Scholar
  26. 26.
    Th.M. Rassias, Problem 16 ; 2, Report of the 27th International Symp. on Functional Equations, Aequationes Math. 39 (1990), 292–293; 309.Google Scholar
  27. 27.
    Th.M. Rassias, and J. Tabor, What is left of Hyers-Ulam stability?, J. Natur. Geom. 1 (1992), no. 2, 65–69.MATHMathSciNetGoogle Scholar
  28. 28.
    Th.M. Rassias (ed.), Functional equations, inequalities and applications, Kluwer Academic Publishers, Dordrecht, 2003.MATHGoogle Scholar
  29. 29.
    Th.M. Rassias and P. `emrl, On the behaviour of mappings which do not satisfy Hyers–Ulam stability, Proc. Amer. Math. Soc. 114 (1992), 989–993.MATHCrossRefMathSciNetGoogle Scholar
  30. 30.
    P.K. Sahoo, A generalized cubic functional equation Acta Math. Sin. (Engl. Ser.) 21 (2005), no. 5, 1159–1166.MATHCrossRefMathSciNetGoogle Scholar
  31. 31.
    F. Skof, Proprietà locali e approssimazione di operatori, Rend. Sem. Mat. Fis. Milano 53 (1983), 113–129.MATHCrossRefMathSciNetGoogle Scholar
  32. 32.
    S.M. Ulam, Problems in Modern Mathematics, Chapter VI, Science Editions, Wiley, New York, 1964.MATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  • M. Eshaghi-Gordji
    • 1
  • S. Kaboli-Gharetapeh
    • 2
  • M.S. Moslehian
    • 3
  • S. Zolfaghari
    • 1
  1. 1.Department of MathematicsSemnan UniversitySemnanIran
  2. 2.Department of MathematicsPayame Noor University of MashhadMashhadIran
  3. 3.Department of Pure Mathematics and Center of Excellence in Analysis on Algebraic Structures (CEAAS)Ferdowsi University of MashhadMashhadIran

Personalised recommendations